MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100306
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the carotid artery, a 3mm x 6cm deltaxsft10 coil (dlx100306, 30481268) was attempted to be placed and would only advance halfway into the echelon 10 microcatheter (mc).It was not necessary to remove or replace the mc.Neither the coil or the mc appeared to be damaged.Nothing was obstructing the microcatheter.The procedure was completed by using a competitor¿s coil.There was no patient injury reported.Based on the device analysis of the product received, the embolic coil was found slightly stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization of the carotid artery, a 3mm x 6cm deltaxsft10 coil (dlx100306, 30481268) was attempted to be placed and would only advance halfway into the echelon 10 microcatheter (mc).It was not necessary to remove or replace the mc.Neither the coil or the mc appeared to be damaged.Nothing was obstructing the microcatheter.The procedure was completed by using a competitor¿s coil.There was no patient injury reported.A non-sterile deltaxsft 10 3mm x 6cm was received for analysis on a pouch.The device was noted to be in good normal conditions; all the components were returned with no apparent damage such as kinks, and separations, the introducer was not kinked.The coil component was attached to the rest of the unit.The echelon microcatheter was returned along with the three (3) complaint coils.The coil component was inspected under microscopic magnification, and it was found to be slightly stretched.The functional test could not be performed due to the conditions noted on the coil component.A manufacturing record evaluation (mre) was performed for the finished device [30481268] number, and no non-conformances related to the reported complaint condition were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the device was noted to be in good normal conditions; all the components were returned with no apparent damage such as kinks, separations, the introducer was not kinked.The coil component was attached to the rest of the unit.The echelon microcatheter was returned along with the three (3) complaint coils.The coil component was inspected under microscopic magnification, and it was found to be slightly stretched.Although the echelon microcatheter was noted to be in good conditions, the condition noted on the coil component precluded further testing.The deltaxsft 10 3mm x 6cm systems are compatible with microcatheters with inner lumen diameters ranging from 0.0165 to 0.017 in (0.419 to 0.432 mm).The concomitant microcatheter has a distal inner diameter of 0.017 in (0.432 mm), which is within the recommended range.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that there was resistance felt between the coil and the concomitant microcatheter; the complaint coil was removed from the patient.It is possible that undue force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil stretching.The event described was confirmed based on the damage noted on the coil.Although the device could not be advanced through the microcatheter, such damage seems to be secondary to the impeded condition encountered during the procedure, which ultimately might have prompted the user to inadvertently apply force to remove the coil from the microcatheter.The complaint documented that the three (3) coils got stuck at the midpoint of the microcatheter, but the microcatheter was received without apparent damage; it is possible that the position of the microcatheter inside the patient, or the patient¿s anatomy might have contributed to the failure during the procedure, however, this cannot be conclusively determined.With the limited information available, a root cause cannot be assigned, the failure reported may relate to factors not described within the information available.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product issue could be caused by multiple factors, the instructions for use (ifu) does contain the following caution: if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXSFT10 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14498213
Report Number3008114965-2022-00375
Device Sequence Number5202516
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public10886704077350
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberDLX100306
Device Catalogue NumberDLX100306
Device Lot Number30481268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL10 4MM X 8CM; DELTAXSFT10 3MM X 6CM; ECHELON 10 MICROCATHETER
Patient SexUnknown